Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 10, NWS Cheyenne, WY

June 1, 20135 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Jun 1, 2013, 10:04 AM MDT for 5 counties in Nebraska. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2013, 10:04 AM MDT (16:04 UTC)
Expired
Jun 1, 2013, 1:00 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WWUS75 KCYS 011604
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1004 AM MDT SAT JUN 1 2013

...WIND ADVISORY FOR THE SOUTHERN NEBRASKA PANHANDLE...

.A LARGE LOW PRESSURE AREA OVER THE NORTHERN PLAINS WILL CONTINUE
SLOWLY MOVING EAST TODAY. STRONG NORTHWEST WINDS ON THE BACKSIDE
OF THE LOW WILL PERSIST INTO EARLY AFTERNOON ACROSS THE SOUTHERN
PANHANDLE OF NEBRASKA. LOOK FOR GUSTS UP TO 50 MPH THROUGH 1 PM
MDT. HIGH PRESSURE WILL BUILD INTO THE AREA BY LATE AFTERNOON AS
WINDS DECREASE AND SHIFT TO THE NORTH.

NEZ019>021-054-055-011900-
/O.NEW.KCYS.WI.Y.0010.130601T1604Z-130601T1900Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1004 AM MDT SAT JUN 1 2013

...WIND ADVISORY IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON. 

* TIMING...WINDS WILL REMAIN GUSTY FROM MID MORNING INTO EARLY
  AFTERNOON.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...RIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL
  HAVE DIFFICULTY MAINTAINING CONTROL OF THEIR VEHICLES. THIS WILL
  BE ESPECIALLY TRUE WHEN DRIVING ON EAST TO WEST ORIENTED ROADS.
  IN AREAS OF FRESHLY PLOWED OR BARE FIELDS... THESE WINDS MAY
  CREATE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES UNDER
  A MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SLA
1 follow-up statement
653 
WWUS75 KCYS 011859
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1259 PM MDT SAT JUN 1 2013

NEZ019>021-054-055-012000-
/O.EXP.KCYS.WI.Y.0010.000000T0000Z-130601T1900Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1259 PM MDT SAT JUN 1 2013

...WIND ADVISORY WILL EXPIRE AT 1 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 1 PM MDT THIS AFTERNOON. NORTHWEST
WINDS WILL CONTINUE TO DECREASE THROUGHOUT THE AFTERNOON.

* TIMING...WINDS GRADUALLY DECREASING INTO THIS EVENING.

* WINDS...NORTHWEST 20 TO 30 MPH DECREASING TO 10 TO 20 MPH LATE
  THIS AFTERNOON. WINDS SHIFTING TO SOUTHEAST OVERNIGHT 5 TO 10
  MPH.

* IMPACTS...GUSTY WINDS WILL STILL IMPACT VEHICLES ON EAST TO WEST
  ROADS WITH CONDITIONS IMPROVING INTO LATE AFTERNOON.

$$
SLA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jun 1, 5:35 AM MDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 1, 5:35 AM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
535 AM MDT SAT JUN 1 2013

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)

ISSUED AT 315 AM MDT SAT JUN 1 2013

IR IMAGERY SHOWS CLOUD TOPS WARMING OVER THE PAST FEW HOURS OVER
THE PLAINS AND RADAR INDICATES A CORRESPONDING DECREASE IN RETURNS.
STUBBORN UPPER LOW THAT HAS BEEN ACROSS THE DAKOTAS IS REALLY
PULLING OFF TO THE EAST NOW. LEFT SLIGHT CHANCE POPS IN FOR MUCH
OF THE PLAINS THROUGH 15Z...HOWEVER ANY SHOWERS THAT OCCUR WILL
ONLY PRODUCE A FEW HUNDREDTHS OF AN INCH. 700-500MB RH PROGS REALLY
DRY OUT BY MID-MORNING INTO THE AFTERNOON SO SHOULD SEE CLEARING
SKIES. THE OTHER MINOR CONCERN THROUGH MIDDAY WILL BE THE BREEZY
NORTHWEST WINDS. COULD STILL SEE A FEW GUSTS TO 30-35 MPH OVER THE
PANHANDLE THROUGH AROUND 18Z AS LLVL MIXING IMPROVES AFTER
SUNRISE. HOWEVER...SHOULD NOT SEE ANY ADVISORY GUSTS AS STRONGER
FLOW ALOFT IS RAPIDLY MOVING OFF TO THE EAST INTO CENTRAL
NEBRASKA. OTHERWISE...A COOL DAY IS IN STORE AS THE REGION IS ON
THE BACKSIDE OF THE UPPER LEVEL SYSTEM WITH 700MB TEMPS AROUND 0C.

THE REMAINDER OF THE SHORT TERM WILL FEATURE RATHER QUIET WEATHER.
SHORTWAVE RIDGE MOVES OVERHEAD ON SUNDAY WITH RISING HEIGHTS AND
LLVL THICKNESSES. 700MB TEMPS RISE 10-12C COMPARED TO THIS
AFTERNOON...SO EXPECT HIGHS TO BE AROUND 15 DEGREES WARMER AT MOST
LOCATIONS. A STRONG SHORTWAVE MOVING INTO THE NORTHERN
INTERMOUNTAIN WEST WILL CAUSE PRESSURE FALLS AND SFC LOW
DEVELOPMENT AHEAD OF IT. BY AFTERNOON AND EVENING...SOUTHWEST
WINDS WILL BECOME BREEZY ALONG AND WEST OF THE LARAMIE RANGE.
LITTLE CLOUD COVER IS FCSTED ON SUNDAY AS THE LOW AND MIDLEVELS
ARE EXTREMELY DRY.

.LONG TERM...(MONDAY THROUGH FRIDAY)

ISSUED AT 315 AM MDT SAT JUN 1 2013

STARTING OFF MONDAY...SURFACE LOW TRACKING ACROSS NORTHERN WYOMING
WITH UPPER LOW OVER NORTHERN MONTANA. NOT A REAL GOOD POSITION FOR
US TO GET PRECIP. SURFACE BOUNDARY LAYING ACROSS THE PANHANDLE
WITH LOW LEVEL MOISTURE EAST OF THE BOUNDARY. COULD SEE SOME
AFTERNOON THUNDERSTORMS ACROSS OUR NORTHERN COUNTIES AND OUT OVER
THE PANHANDLE. LOOKS TO BE BREEZY AS WELL WITH 700MB WINDS 30 TO
35KTS. 700MB TEMPERATURES QUITE WARM AS WELL WITH +12C ACROSS THE
EASTERN HALF OF THE CWFA. WENT A LITTLE HIGHER ON MAX TEMPERATURES
THAN WHAT GUIDANCE GAVE US TO ACCOUNT FOR THE DOWNSLOPING WINDS
ACROSS OUR EASTERN ZONES. SO WE ARE LOOKING AT MID TO UPPER 80S IN
THE PANHANDLE WITH UPPER 70S/LOW 80S WEST OF THE LARAMIE RANGE.

LOOKING AT A COOL DOWN MONDAY NIGHT INTO TUESDAY AS THE ASSOCIATED
DRY COLD FRONT MOVES THROUGH THE CWA. 700MB TEMPERATURES DROP TO
+4 TO +6C BY TUESDAY MORNING AND THAT SHOULD PUT US BACK INTO THE
LOW TO MID 70S. BOUNDARY STILL IN THE AREA OVER THE PANHANDLE FOR
TUESDAY...SO KEPT SOME ISOLATED THUNDER IN THE FORECAST FOR
TUESDAY AFTERNOON.

WE STAY IN A NORTHWEST FLOW AFTER TUESDAY WITH A FAIRLY TIGHT
TEMPERATURE GRADIENT OVER THE AREA. COLDEST TEMPERATURES COULD BE
IN THE PANHANDLE AS BOTH THE GFS AND ECMWF SHOW +2 TO +4C OVER THE
PANHANDLE AND +12C OUT OVER CARBON COUNTY. STILL HAVE LOW LEVEL
MOISTURE OUT IN THE PANHANDLE THROUGH THE WEEK...SO WE COULD SEE
AFTERNOON THUNDERSTORMS ON A DAILY BASIS OUT THAT WAY. BEST
CHANCES FOR SHOWERS AND THUNDERSTORMS LOOKS TO BE FRIDAY AS THE
LOW LEVEL MOISTURE GETS ADVECTED FURTHER WEST TO THE LARAMIE RANGE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 530 AM MDT SAT JUN 1 2013

COULD BE SOME ISOLATED LIGHT SHOWERS THROUGH THE MORNING...BUT
CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN TAFS. VFR CIGS WITH
CLOUD BASES AROUND 5000 FT AGL OVER MOST OF THE AREA THROUGH
AROUND 18Z. SKIES WILL BEGIN TO CLEAR OUT DURING THE AFTERNOON AND
EARLY EVENING. NORTHWEST WINDS WILL BE BREEZY OVER THE PLAINS
THROUGH MIDDAY WITH OCCASIONAL GUSTS TO 25-30 KTS.

&&

.FIRE WEATHER...
ISSUED AT 315 AM MDT SAT JUN 1 2013

NORTHWEST WINDS WILL BEGIN TO DECREASE BY LATE THIS MORNING.
TEMPERATURES WILL BE COOLER THAN NORMAL ONCE AGAIN. A TRANSITION
TOWARD WARMER AND DRIER CONDITIONS WILL START ON SUNDAY. THE
WARMING TREND WILL CONTINUE INTO MONDAY WHEN MANY AREAS ACROSS THE
PLAINS WILL SEE HIGHS IN THE 80S.  MINIMUM AFTERNOON HUMIDITIES
WILL DROP INTO THE 15-20 PERCENT RANGE OVER MOST OF SOUTHEAST
WYOMING WITH GUSTY WEST WINDS ON MONDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...CLAYCOMB
AVIATION...FINCH
FIRE WEATHER...FINCH
Hazardous weather outlook, Jun 1, 3:09 AM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
309 AM MDT SAT JUN 1 2013

WYZ101>119-020915-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
309 AM MDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-020915-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
309 AM MDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE
NEBRASKA PANHANDLE ON MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.